Alert archive / Arkansas / Red Flag Warnings in 2016
Red Flag Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this red flag warning at Feb 9, 2016, 9:32 AM CST for 15 counties in Arkansas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2016, 9:32 AM CST (15:32 UTC)
- Expired
- Feb 9, 2016, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Little Rock, AR
Counties Bradley County, AR, Calhoun County, AR, Clark County, AR, Conway County, AR, Dallas County, AR, Faulkner County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Marion County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 60 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 3.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2134 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312 WWUS84 KLZK 091532 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 932 AM CST TUE FEB 9 2016 ...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF WESTERN ARKANSAS... .GUSTY NORTHWEST WINDS AND LOW HUMIDITY VALUES ACROSS WESTERN ARKANSAS WILL BE OBSERVED ACROSS WESTERN ARKANSAS THIS AFTERNOON. RED FLAG CONDITIONS ARE LIKELY TO OCCUR. ARZ030-037-040-092345- /O.UPG.KLZK.FW.A.0001.160209T1700Z-160210T0000Z/ /O.NEW.KLZK.FW.W.0002.160209T1532Z-160210T0000Z/ LOGAN-SCOTT-POLK- 932 AM CST TUE FEB 9 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 030...037 AND 040... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...PARTS OF WESTERN ARKANSAS. * WIND...SUSTAINED 20-FOOT WINDS OF 12 TO 18 MPH WITH HIGHER GUSTS EXPECTED. * HUMIDITY...MINIMUM AFTERNOON HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ARZ003-004-012-013-021>023-031-032-038-039-041>044-052>055-062- 066>068-092345- /O.NEW.KLZK.FW.W.0002.160209T1532Z-160210T0000Z/ BOONE-MARION-NEWTON-SEARCY-JOHNSON-POPE-VAN BUREN-CONWAY-FAULKNER- YELL-PERRY-MONTGOMERY-GARLAND-SALINE-PULASKI-PIKE-CLARK- HOT SPRING-GRANT-DALLAS-OUACHITA-CALHOUN-BRADLEY- 932 AM CST TUE FEB 9 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 003...004...012...013... 021...022...023...031...032...038...039...041...042...043...044... 052...053...054...055...062...066...067 AND 068... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 003...004...012...013... 021...022...023...031...032...038...039...041...042...043... 044...052...053...054...055...062...066...067 AND 068. * WIND...SUSTAINED 20-FOOT WINDS OF 12 TO 18 MPH WITH HIGHER GUSTS EXPECTED. * HUMIDITY...MINIMUM AFTERNOON HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 65
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Feb 9, 5:41 AM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Feb 9, 5:41 AM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 541 AM CST TUE FEB 9 2016 .DISCUSSION... UPDATED FOR THE 12Z AVIATION DISCUSSION BELOW. && .AVIATION... MAIN FORECAST CONCERN FOR THE 12Z TAF PERIOD WILL BE WINDS. EXPECT NW WINDS TO GUST TO AT LEAST 20-25KT AT ALL TERMINALS TODAY...WITH CENTRAL TERMINALS SEEING SOME GUSTS CLOSE TO 30KT THIS AFTERNOON. WINDS WILL SLACKEN CONSIDERABLY AFTER SUNSET THIS EVENING. && .PREV DISCUSSION... /ISSUED 255 AM CST TUE FEB 9 2016/ SHORT TERM...TODAY THROUGH SUNDAY THE MAIN CONCERN FOR THE SHORT TERM WILL BE GUSTY WINDS AND HIGH FIRE DANGER TODAY. PLEASE SEE THE FIRE DANGER STATEMENT /LITRFDLZK/ FOR MORE INFORMATION ABOUT FIRE WEATHER CONCERNS TODAY. ANOTHER BREEZY DAY IS ON TAP TODAY. WINDS CONTINUE TO GUST INTO THE 20-25 MPH RANGE...WHICH MEANS THAT ONCE THE MIXED LAYER BEGINS TO DEEPEN AFTER SUNRISE WE SHOULD SEE WIDESPREAD GUSTY CONDITIONS ACROSS THE FORECAST AREA RATHER QUICKLY. THE GFS LAMP GUIDANCE PERFORMED VERY WELL YESTERDAY...AS DID THE HRRR...WITH RESPECT TO BOTH SUSTAINED WINDS AND WIND GUSTS. WENT HEAVILY TOWARDS THOSE TWO MODELS YESTERDAY...AND HAVE DONE THE SAME THIS MORNING. EXPECT WIDESPREAD 15-25MPH SUSTAINED WINDS...WITH GUSTS CLIMBING INTO THE 30-35 MPH RANGE...TO BEGIN SHOWING UP SHORTLY AFTER SUNRISE TODAY. AS SUCH...HAVE ISSUED A LAKE WIND ADVISORY TO ACCOUNT FOR THIS. WINDS WILL FINALLY RELAX AFTER SUNSET THIS EVENING...WITH LITTLE TO NO GUSTS EXPECTED OVERNIGHT TONIGHT...AND SIGNIFICANTLY LESS WIND ON WEDNESDAY. TEMPERATURES WILL SEE A GRADUAL...ALBEIT SMALL...WARMING TREND TODAY AND TOMORROW AS WELL. HIGHS WILL RANGE FROM THE UPPER 30S TO AROUND 50 TODAY...WITH THE COOLEST AREAS IN THE NORTH...AND FROM THE LOW 40S TO THE LOW 50S TOMORROW. OVERNIGHT LOWS WILL BE IN THE 20S AND 30S. LONG TERM...SUNDAY THROUGH SUNDAY NOT A LOT OF WHOLESALE CHANGES WILL BE FORTH COMING THIS MORNING WITH MODELS CONTINUING TO SHOW A GENERAL NORTHWEST FLOW IN PLACE OVER THE AREA. MUCH LIKE LAST NIGHT...MODELS ARE IN DECENT ENOUGH AGREEMENT INITIALLY BEFORE DIVERGING SIGNIFICANTLY TOWARDS THE END OF THE PERIOD AND THE BLENDING OF SOLUTIONS WILL CONTINUE. PERIOD INITIATES WITH HIGHLY AMPLIFIED UPPER PATTERN IN PLACE BUT NOT TO THE EXTENT THAT IT WAS IN THE SHORT TERM PERIOD. DEEP UPPER TROUGH WILL BE CENTERED ALONG THE EASTERN SEABOARD WITH UPPER RIDGING OVER THE ROCKIES. PRONOUNCED NORTHWEST FLOW ALOFT WILL CONTINUE OVER THE AREA AS A RESULT KEEPING TEMPERATURES A FEW DEGREES BELOW NORMAL THURSDAY AND FRIDAY. LOW PRESSURE MOVING WELL TO THE NORTH OF THE AREA SHARPENS UP THE TROUGH EVEN MORE FRIDAY NIGHT WITH A FRONTAL BOUNDARY MOVING THROUGH. FRONTAL PASSAGE WILL BE DRY BUT IT WILL USHER IN ANOTHER SHOT OF COLD AIR AS HIGH PRESSURE DROPS INTO THE UPPER MIDWEST. THIS WILL SEND TEMPERATURES EVEN FURTHER BELOW NORMAL FOR SATURDAY WITH A BIT OF A RECOVERY ON SUNDAY AS FLOW DAMPENS A BIT. MODELS DIFFERENCES EMERGE EARLY SUNDAY WITH ECMWF BRINGING ANOTHER TROUGH IN BUT THIS ONE DOES HAVE ENOUGH MOISTURE FOR AT LEAST SMALL PRECIPITATION CHANCES. GFS NOT REALLY SHOWING THIS BUT SWINGS A FRONT THROUGH SUNDAY NIGHT AND EARLY MONDAY WHILE THE ECMWF DOES NOT. AS SUCH...WILL KEEP SOME POPS IN FOR BOTH DAYS WITH SOME LIGHT SNOW NOT OUT OF THE QUESTION OVER THE NORTH SUNDAY NIGHT BUT ANY ACCUMULATION WOULD BE MINIMAL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 38 23 41 28 / 0 0 0 0 CAMDEN AR 50 30 54 37 / 0 0 0 0 HARRISON AR 38 21 44 28 / 0 0 0 0 HOT SPRINGS AR 48 29 52 35 / 0 0 0 0 LITTLE ROCK AR 46 27 49 32 / 0 0 0 0 MONTICELLO AR 47 29 50 36 / 0 0 0 0 MOUNT IDA AR 49 27 53 34 / 0 0 0 0 MOUNTAIN HOME AR 38 21 42 27 / 0 0 0 0 NEWPORT AR 38 23 40 27 / 0 0 0 0 PINE BLUFF AR 46 28 49 34 / 0 0 0 0 RUSSELLVILLE AR 47 25 49 30 / 0 0 0 0 SEARCY AR 42 23 44 27 / 0 0 0 0 STUTTGART AR 43 26 46 32 / 0 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. FIRE WEATHER WATCH FROM 11 AM CST THIS MORNING THROUGH THIS AFTERNOON FOR LOGAN-POLK-SCOTT. && AVIATION...64
Hazardous weather outlook, Feb 9, 4:17 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 417 AM CST TUE FEB 9 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101030- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 417 AM CST TUE FEB 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT GUSTY NORTHWEST WINDS WILL SPREAD ACROSS THE FORECAST AREA TODAY. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL PERSIST FROM SHORTLY AFTER SUNRISE THROUGH EARLY THIS EVENING. IN ADDITION TO THE GUSTY WINDS...WILDFIRE DANGER LEVELS WILL BE QUITE HIGH. STRONG WINDS WILL COINCIDE WITH LOW AFTERNOON HUMIDITY LEVELS...LEADING TO THE POTENTIAL FOR ANY OUT OF CONTROL FIRES TO SPREAD RAPIDLY. THE AREAS OF HIGHEST CONCERN WILL BE IN WESTERN ARKANSAS WHERE A FIRE WEATHER WATCH HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 2:14 AM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 16 hr |
| Feb 9, 4:14 AM CST | Fire Weather Watch | LZK | 5 hr |
Nearby
Red Flag Warnings in Arkansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.